Arkansas, 2004Flash Flood in Arkansas, July 21, 2004
July 21, 2004 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 21, 2:00 PM CST, 3 hours earlier.
Area forecast discussion, Jul 21, 2:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT WED JUL 21 2004
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
UPPER RIDGE HOLDING OVER THE AREA THIS AFTERNOON AND WILL GENERALLY
CONTINUE UNTIL FRIDAY WITH SOME MINOR CHANGES. COLD FRONT WILL
APPROACH FROM THE NORTH BUT WILL LIKELY HANG JUST NORTH OF THE
AREA INTO FRIDAY. SHOULD SEE LITTLE CHANGE TONIGHT THROUGH THURSDAY
NIGHT WITH NOT MANY CLOUDS AND PRACTICALLY NO CONVECTION AS CAPPING
SHOULD DOMINATE. TEMPS SHOULD BE CLOSE TO PERSISTENCE ALTHOUGH MAXES
MAY MOVE UP A LITTLE FROM EFFECTS OF THE APPROACHING FRONT. STILL
NOT A LOT OF CONFIDENCE IN TIMING OF FRONTAL PASSAGE ACROSS THE
AREA AS THE UPPER RIDGE REMAINS IN THE AREA. THERE STILL LOOKS TO BE
A SIGNIFICANT SHORT WAVE RIDING ALONG THE NORTHERN EDGE OF THE RIDGE
WHICH COULD HELP SEND THE FRONT INTO THE STATE LATE FRIDAY AND FRIDAY
NIGHT AND A SECOND SHORT WAVE SATURDAY MAY GIVE IT ANOTHER SHOVE.
WILL GO WITH THE FRONT BEING NEAR THE NORTHERN BORDER ON FRIDAY
AND SLOWLY MOVING TO THE SOUTH ACROSS THE STATE SATURDAY. MUCH OF
THE CONVECTION SHOULD BE ALONG OR BEHIND THE FRONT SO WILL NOT BEGIN
POPS IN THE NORTH UNTIL FRIDAY AND WILL INCREASE TO CHANCE POPS LATE
IN THE DAY. MEANWHILE...A SHORT WAVE FROM THE SOUTH SHEARS INTO
THE AREA FRIDAY AND WILL PUT SLIGHT CHANCE POPS IN THE SOUTH ON FRIDAY
DUE TO THIS. WILL KEEP POPS OUT OF CENTRAL SECTIONS FOR FRIDAY FOR
NOW. WILL INCREASE POPS TO CHANCE CATEGORY ACROSS THE AREA FRIDAY
NIGHT INTO SATURDAY AS THE FRONT MAY SHIFT TO THE SOUTH AND THE
REMNANTS OF THE SOUTHERN SHORT WAVE REMAIN IN THE AREA. GFS HINTING
AT AREA OF OVERRUNNING SATURDAY AND SATURDAY NIGHT. WILL GO LOWER ON
MAXES SATURDAY DUE TO EFFECTS OF THE FRONT AND THE ASSOCIATED CLOUDS
AND RAIN. MINS LIKELY WILL NOT CHANGE MUCH EXCEPT IN THE NORTH.
&&
.LONG TERM...SUNDAY THROUGH WEDNESDAY
DUE TO STRONG HIGH PRESSURE...THINK THAT THE FRONT WILL HAVE A HARD
TIME MAKING IT THROUGH THE STATE. AS SUCH...HAVE INTRODUCED POPS
FROM LITTLE ROCK SOUTH ON SUNDAY TO ACCOUNT FOR TIMING ISSUES. FOR
THE REST OF THE EXTENDED...WILL CONTINUE THE DRY FORECAST. NEW GFS
RUN STILL SHOWS CUT OFF LOW FORMING IN THE PLAINS/MISSISSIPPI
VALLEY...AND DO NOT THINK THAT IS FEASIBLE FOR THIS TIME OF YEAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 72 95 73 95 / 0 10 10 10
HARRISON AR 70 91 70 89 / 10 10 10 30
HOT SPRINGS AR 72 95 73 95 / 0 10 10 20
PINE BLUFF AR 72 95 73 95 / 0 10 10 20
MOUNTAIN HOME AR 70 91 71 89 / 10 10 10 30
MONTICELLO AR 72 95 73 95 / 0 10 10 20
SEARCY AR 72 94 72 94 / 0 10 10 10
MOUNT IDA AR 72 94 73 94 / 0 10 10 20
RUSSELLVILLE AR 71 94 72 93 / 0 10 10 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
29/58
Hazardous weather outlook, Jul 21, 4:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUL 21 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUL 21 2004
THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE COMBINATION OF TEMPERATURES IN THE LOWER AND MID 90S...ALONG
WITH HIGHER RELATIVE HUMIDITY VALUES...WILL PRODUCE AFTERNOON HEAT
INDEX VALUES FROM 100 TO 105 DEGREES THURSDAY AND FRIDAY OVER MUCH
OF CENTRAL AND SOUTH ARKANSAS.
MEANWHILE...A COLD FRONT IS FORECAST TO PUSH SOUTHWARD INTO ARKANSAS
LATE FRIDAY AND PERSIST OVER THE AREA INTO THE WEEKEND. THIS WILL
RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST OF
ARKANSAS. WHILE SOME STRONG OR SEVERE STORMS WILL BE POSSIBLE...THE
CHANCES OF ORGANIZED SEVERE WEATHER APPEAR LOW. IF THE FRONT SLOWS
DOWN OVER A PARTICULAR AREA OF THE STATE...LOCALLY HEAVY RAINFALL
COULD OCCUR IN SOME LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
44
Flash Flood, Boone
- When
- July 21, 5:00 PM CST to 6:30 PM CST
- Where
- Boone County, Batavia
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.309, -93.091 (the zone’s center; the record gives no point)
Heavy rains resulted in flash flooding at Batavia. Several roads were impassible due to high water. A spotter reported that 3 inches of rain fell in less than an hour.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Puerto Rico, July 21, 2004$15 million · 50 kt wind · 1 event
- Damaging Wind in South Dakota, July 21, 2004$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Michigan, July 21, 2004$110,000 · 53 kt wind · 8 events
- Damaging Winds in Wisconsin, July 21, 2004$70,000 · 65 kt wind · 4 events
- Damaging Winds in Kansas, July 21, 2004$45,000 · 65 kt wind · 3 events
- Damaging Winds in Indiana, July 21, 2004$23,000 · 65 kt wind · 16 events
- Hail and Damaging Winds in Minnesota, July 21, 2004$20,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Illinois, July 21, 200460 kt wind · 18 events
- Marine Thunderstorm Winds in Lake Michigan, July 21, 2004$20,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, July 21, 200460 kt wind · 11 events
- Flash Flood and Hail in Indiana, July 21, 20041 in hail · 10 events
- Wildfire in California, July 21, 20041 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416114.